An Atrovent overdose is unlikely to cause serious side effects, as the medication is not easily absorbed from the lungs or the nose to the rest of the body. However, if a person does take too much Atrovent, overdose effects could include nervousness, blurred vision, or difficulty urinating. Treatment for an Atrovent overdose typically involves supportive care, which consists of treating the symptoms that occur as a result of the overdose.
Atrovent Overdose: An OverviewAtrovent® (ipratropium bromide) is a prescription medication used in the treatment of the following conditions:
- Chronic obstructive pulmonary disease, also known as COPD (treated with Atrovent HFA inhalers or Atrovent inhalation solution)
- A runny nose due to the common cold, allergies, or other problems (treated with Atrovent nasal spray).
The effects of an Atrovent overdose will vary depending on a number of factors, including the Atrovent dosage and whether it was taken with any other medicines or substances. If you happen to overdose on Atrovent, seek immediate medical attention.
Symptoms of an Atrovent OverdoseAn Atrovent overdose is unlikely to cause serious side effects, because it is poorly absorbed from the lungs or the nose into the rest of the body. However, symptoms of an overdose of any anticholinergic medication (including Atrovent) may include:
- Abdominal pain (stomach pain)
- Blurred vision
- Dry mouth or eyes
- Difficulty urinating.
Treatment for an Atrovent OverdoseThere are antidotes available to treat severe anticholinergic poisoning. However, it is unlikely that an antidote would be necessary to treat an Atrovent overdose. Therefore, treatment for an Atrovent overdose typically involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Atrovent.